MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV,CANN FOR BIO INT. SCRW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCRWDRV,CANN FOR BIO INT. SCRW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCRWDRV,CANN FOR BIO INT. SCRW
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not been returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of screwdriver broke inside the screw during implantation.Update 10-sept-2019: an anterior cruciate ligament (acl) procedure was performed.The broken piece remained in the screw inside patient.The surgery was finished successfully with the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, the entire drive feature was found to have broken off from the device.The device also appeared to be worn, with faded and scratched anodization and laser markings.The most likely cause of tip breaking is prying and/or leveraging the device during use.The most likely cause of scratching and anodization fading is wear and tear, repeated use of the device.

Brand Name
SCRWDRV,CANN FOR BIO INT. SCRW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9141367
Report Number1220246-2019-01334
Device Sequence Number2733709
Product Code LXH
UDI-Device Identifier00888867015425
UDI-Public00888867015425
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCRWDRV,CANN FOR BIO INT. SCRW
Device Catalogue NumberAR-1386
Device Lot Number251495
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;